Alabama, 2005Heat in Alabama, January 2, 2005
January 2, 2005 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 2, 11:50 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jan 2, 11:50 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CST SUN JAN 2 2005
.UPDATE...
CURRENT FORECAST LOOKS CLOSE THIS MORNING. MID AND HIGH CLOUDINESS
ACROSS NORTHERN ALABAMA HAS HOLES AND PARTLY SUNNY WORDING LOOKS
BEST HERE. MUCH LESS MID AND HIGH CLOUDS SOUTH...BUT A FEW CUMULUS
SHOULD DEVELOP. PARTLY CLOUDY SOUTH. TEMPERATURES WILL CONTINUE
VERY MILD ACROSS THE ENTIRE FORECAST AREA. INCREASED HIGHS SOUTH
DUE TO MORE SUN AND IF THESE TEMPS VERIFY...BHM AND MGM WOULD
BREAK OR TIE RECORD HIGHS. RAIN AREA NORTHWEST HAS BEEN CUT DOWN
EVEN MORE. SHORT WAVE TROUGH RIDING THROUGH THE SOUTHWEST FLOW ALOFT
KICKED OFF A FEW SHOWERS AND SPRINKLES THIS MORNING...BUT FOCUSING
MECHANISM HAS EXITED STAGE RIGHT AND HAVE CUT BACK TO ONLY
SLIGHT CHANCE NORTHWEST. SEVERAL SHORT WAVE TROUGHS PASS OVER
THE REGION THE NEXT FEW DAYS AND SMALL RAIN CHANCES WILL REMAIN
IN THE FAR NORTHERN AND WESTERN ZONES. ALL ELSE LOOKS GOOD.&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
75/LINHARES
Hazardous weather outlook, Jan 2, 12:50 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST SUN JAN 2 2005
ALZ011>015-017>050-031330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CST SUN JAN 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
NO HAZARDOUS WEATHER IS EXPECTED.
...SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Heat, Jefferson
- When
- January 2, 1:58 PM CST
- Where
- Jefferson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
The afternoon high temperature measured at the Birmingham International Airport was 74 degrees. This afternoon reading established a new record high for this date. The previous record high was 72 degrees set in 2000.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, January 2 to 3, 2005$250,000 · 9 events
- Winter Weather in Vermont, January 2, 2005$140,000 · 9 events
- Winter Weather in New York, January 2, 2005$120,000 · 5 events
- Winter Weather in Vermont, January 2, 2005$90,000 · 7 events
- Winter Weather in New York, January 2, 2005$85,000 · 4 events
- Ice Storm and Winter Storm in Michigan, January 2, 200519 events
- High Surf in Hawaii, January 2 to 7, 200516 events
- Ice Storm and Heavy Snow in Alaska, January 2 to 5, 200558 kt wind · 13 events
- Winter Weather in Kansas, January 2 to 3, 20059 events
- Strong Wind in Vermont, January 2, 2005$7,000 · 7 events
- Ice Storm in Nebraska, January 2 to 3, 20056 events
- Flash Flooding and Winter Storm in California, January 2 to 4, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434677.